Hail, Bosque
- When
- March 4, 9:34 PM CST
- Where
- Bosque County, 2.38 mi NNW of Iredell
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.010, -97.890
Emergency manager reported nickel size hail 2 miles north of Iredell.
Periodic storms ahead of and along a slow-moving cold front produced mainly hail across North Texas March 4th through 6th. A short-lived landspout was observed in Ellis County near Forreston on the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Periodic storms ahead of and along a slow-moving cold front produced mainly hail across North Texas March 4th through 6th. A short-lived landspout was observed in Ellis County near Forreston on the 5th. Additional rounds of showers and storms formed to our west and moved east over the 6th through the 8th, producing hail and damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 4, 5:34 PM CST, 4 hours earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 534 PM CST Mon Mar 4 2024 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tuesday Night/ South winds ahead of a slow moving cold front will veer to the southwest overnight as the front gets close, then to the north around 10 MPH on Tuesday as the front eases south through the area. The proximity of the front will result in lower wind speeds tonight compared to the past few nights. Meanwhile, a shortwave trough which can be seen on water vapor imagery crossing Mexico will lift northeast across Texas tonight. Ascent associated with the shortwave will generate a couple of areas of showers and storms tonight, one being in the more moisture-rich environments of South Central and Southeast Texas, and another along the cold front. The Southeast Texas activity may clip our southern-most zones late this evening and overnight, while convection in the vicinity of the front would move east along the Red River late tonight. Severe weather appears unlikely at this time, though small hail may accompany a few of these storms. Precipitation would move east of the forecast area Tuesday morning. Additional thunderstorms may redevelop Tuesday afternoon along the front, and would be limited to areas east of the I-35 corridor where moisture and instability will be maximized along the surface boundary. Though plentiful instability will be present, subsidence on the rear flank of the shortwave will work against development, keeping convection isolated in nature. These potential storms could linger into the evening hours, eventually subsiding Tuesday night with the loss of surface instability. Seasonably cool air will otherwise enter behind the front with temperatures falling into the 50s by midnight Tuesday night. 30 && .LONG TERM... /Issued 359 PM CST Mon Mar 4 2024/ /Wednesday Through Early Next Week/ High clouds will be on the increase Wednesday as the next storm system off the California coast begins spreading Pacific moisture above the Lone Star State. Despite the decrease in insolation, above normal daytime temperatures will continue with south winds slowly returning to the region. A few locations will reach 80F Wednesday afternoon, the 5th consecutive day with 80s within North and Central Texas and the last such day this week. Large-scale forcing for ascent will spread across the region Wednesday night into Thursday. Elevated showers and isolated thunderstorms will invade from the west as early as Wednesday evening. The precipitation chances and intensity will both increase during the day Wednesday as steep lapse rates couple with precipitable water amounts near record values for early March. A widespread wetting rainfall will maximize in East Texas where isolated totals should top one inch. The clouds and precipitation will reduce the thermal content of the boundary layer, but gusty southerly winds will surge the 60F isodrosotherm into North Texas. A lack of surface focus should limit the amount of boundary layer parcels that are involved in the convection, but the intensity of the forcing and lapse rates aloft may allow for instances of hail. The potential for elevated supercells and associated hail cores will persist into Thursday night. While mistimed, a cold front late Thursday night into Friday morning may provide another opportunity for some strong storms before cooler and drier air dominate the day Friday. However, this won't immediately spell an end to the precipitation with the upper system still upstream. With adequate insolation in the postfrontal air, Friday afternoon's temperatures may exceed Thursday's prefrontal values. Once the upper trough reaches the Southern Plains, a more pronounced cold front will dive into North Texas, ending the rainy period. Saturday will be the coolest day so far this month as cold advection offsets the March sun. A warming trend early next week will push daytime temperatures back above normal by Monday. 25 && .AVIATION... /NEW/ /00Z TAFs/ South to southwest winds tonight will shift to the north on Tuesday as a weak cold front moves through the region. FROPA in the DFW Metroplex should be 14-16Z and KACT 16-18Z. Stratus will surge north ahead of the front, but should remain east of all TAF sites. Convection associated with a shortwave disturbance should remain over South-Central and Southeast Texas, and along the cold front over Northeast Texas. However, a few storms may affect the BYP cornerpost of D10 tonight. Additional storms on Tuesday should similarly remain east of all TAF sites. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 60 80 55 77 61 / 10 5 10 5 40 Waco 60 83 55 79 61 / 10 5 0 5 20 Paris 59 78 55 76 59 / 50 30 20 5 40 Denton 55 77 50 75 57 / 20 5 10 5 40 McKinney 59 79 53 76 59 / 30 10 10 5 40 Dallas 61 81 56 80 62 / 10 10 10 5 30 Terrell 61 80 56 78 60 / 20 20 10 5 30 Corsicana 64 84 57 79 62 / 20 10 10 0 20 Temple 59 85 52 79 59 / 20 5 0 0 20 Mineral Wells 51 76 49 76 57 / 10 0 5 5 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous Weather Outlook National Weather Service Fort Worth TX 603 PM CST Mon Mar 4 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052330- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 603 PM CST Mon Mar 4 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of thunderstorms across most of Central Texas into eastern North Texas tonight. A few strong storms are possible, capable of producing hail and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight chance of thunderstorms Tuesday across far Northeast Texas. Thunderstorm chances return late Wednesday night and will continue off and on through Friday. A few strong storms with gusty winds and hail will be possible Thursday afternoon into Thursday night. Locally heavy rainfall across the eastern half of the area is expected Thursday and Thursday night and may result in minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Fort Worth TX
654 PM CST Mon Mar 4 2024
TXZ156-050130-
Lampasas TX-
654 PM CST Mon Mar 4 2024
...A strong thunderstorm will impact portions of Lampasas County
through 730 PM CST
...
At 654 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles west of Lampasas, moving northeast at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of Lampasas County,
including the following locations... Nix, Adamsville, and Lometa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3138 9832 3126 9804 3103 9819 3103 9844
3105 9845
TIME...MOT...LOC 0054Z 204DEG 28KT 3108 9832
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
PraterThe Dallas/Ft Worth radar (KFWS), 83 km away, was scanning. The volume nearest the first event began at 03:31 UTC.
8 hail, 1 tornado, 1 flash flood. Local standard time, as filed.
Emergency manager reported nickel size hail 2 miles north of Iredell.
Public reported quarter hail 1 mile ESE of Malakoff.
Broadcast media reported nickel hail just north of Wills Point.
Multiple pictures and videos were received of a landspout that occurred near Forreston in Ellis County. The landspout remained over rural land.
Public reported penny hail 2 miles ESE of Crowley.
Social media photo of golf ball size hail that fell around the Possum Kingdom area.
Social media report of quarter size hail. Time estimated by radar.
Highway 377 from Westport Parkway to Ridge Point Parkway was closed due to high water.
Trained spotter report of nickel-sized hail 3 miles WNW of Whitney on FM 1713.
Trained spotter report of nickel-sized hail near the Grove Creek Rd and FM 813 intersection around 3 miles NE of Waxahachie.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyThe tornado archive for Texas, 2024Warnings in Texas, March 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1162242, 1162244, 1162246, 1169944, 1162247, 1162249, 1162250, 1162255, 1162252, 1162254.